Alert archive / Wisconsin / Areal Flood Warnings in 2015
Areal Flood Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jul 6, 2015, 8:50 AM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2015, 8:50 AM CDT (13:50 UTC)
- Expired
- Jul 6, 2015, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 AM CDT | FLASH FLOOD | 2 Nw Colfax, WI | WATER FLOWING OVER INTERSECTION NEAR HWY 170 AND CO RD N. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
639 WGUS43 KMPX 061350 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 850 AM CDT MON JUL 6 2015 WIC017-033-035-061645- /O.NEW.KMPX.FA.W.0001.150706T1350Z-150706T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHIPPEWA WI-DUNN WI-EAU CLAIRE WI- 850 AM CDT MON JUL 6 2015 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * FLOOD WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... DUNN COUNTY IN WEST CENTRAL WISCONSIN... NORTHERN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 1145 AM CDT * AT 848 AM CDT...3 TO 6 INCHES OF RAIN HAVE FALLEN...AND LOCAL LAW ENFORCEMENT REPORTED FLOODING ALONG AREA ROADS...INCLUDING HWY 12 IN DUNN COUNTY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EAU CLAIRE...MENOMONIE...CHIPPEWA FALLS...ALTOONA...LAKE HALLIE... STANLEY...BLOOMER...LAKE WISSOTA...CORNELL...CADOTT...FALL CREEK AND COLFAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4472 9093 4473 9214 4512 9213 4522 9093 $$ JRB
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jul 6, 7:09 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 6, 7:09 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
709 AM CDT MON JUL 6 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 414 AM CDT MON JUL 6 2015
TORRENTIAL RAINS ARE IN PROGRESS EARLY THIS MORNING FROM SOUTH
CENTRAL MN THROUGH THE SOUTH/EAST METRO AND INTO WEST CENTRAL WI.
RAINFALL RATES HAVE BEEN AROUND 2 INCHES AN HOUR OVERNIGHT IN THE
HEAVIEST ACTIVITY. AREAS FROM NEW ULM THROUGH THE SOUTH METRO AND
WESTERN WI ARE ON THEIR THIRD ROUND OF HEAVY RAIN. HENCE...WE
EXPANDED THE FLASH FLOOD WATCH EARLIER THIS MORNING TO GO WELL
INTO WESTERN WI AS WELL AS GOODHUE COUNTY IN SE MN THROUGH 1 PM.
SOME COUNTIES IN CENTRAL AND WEST CENTRAL MN WERE REMOVED AS THE
THREAT FOR HEAVY RAINFALL IS ALONG AND SE OF A COLD FRONT THAT
STRETCHES FROM LAKE SUPERIOR THROUGH THE WEST METRO TO SIOUX
FALLS. TWO MCV/S ARE NOTED IN THE RADAR IMAGERY ACROSS SOUTHERN MN
EARLY THIS MORNING...WITH ONE CURRENTLY NEAR THE SOUTH
METRO...WITH A VERY IMPRESSIVE ONE NEAR KFSD.
GOING FORWARD THIS MORNING...THE HEAVY RAINFALL AXIS WILL SINK
SLOWLY SOUTH. THE 00Z CAMS AND HRRR RUNS HAVE NOT HAD A GOOD
HANDLE ON THIS ACTIVITY AS THEY HAVE BEEN TOO FAR NORTH AND A
LITTLE SLOW. INTERESTINGLY...THE 12Z RUN OF THE NSSL WRF HAS A
BETTER DEPICTION AT 09Z THIS MORNING (21 HOUR FCST). TO THE REAR
OF THE CONVECTIVE ACTIVITY IS A LARGE MAINLY STRATIFORM AREA OF
RAIN WITH ISOLATED THUNDER THAT WILL CONTINUE TO STREAM NORTHEAST
ACROSS MUCH OF THE FA TODAY AHEAD OF A DEEPENING UPPER LEVEL WAVE.
CATEGORICAL POPS REMAIN IN PLACE WITH A DIMINISHING TREND DURING
THE LATE AFTERNOON AND EVENING. THE THREAT FOR RENEWED STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT IN THE AFTERNOON LOOKS LIKE IT
WILL TAKE OFF JUST EAST AND SOUTH OF OUR FA.
OVERNIGHT...HIGH PRESSURE WILL SPREAD IN WITH CLEARING SKIES
ALONG WITH DEW POINTS DROPPING BACK INTO THE MIDDLE TO UPPER 40S.
HOWEVER...WITH THE INCOMING HIGH IS MORE NORTHWEST FLOW ALOFT.
NOAA AIR QUALITY FORECAST GUIDANCE SHOWS MORE SMOKE COMING INTO
OUR MN CWA DURING THE OVERNIGHT HOURS. THIS MAY CAUSE SOME
VISIBILITY REDUCTIONS ONCE AGAIN ACROSS WEST CENTRAL INTO SOUTH
CENTRAL MN. LATER SHIFTS WILL NEED TO DECIDE WHETHER OR NOT IT/S
THICK ENOUGH TO MENTION IN THE GRIDS.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 414 AM CDT MON JUL 6 2015
NO SIGNIFICANT CHANGES IN THINKING DURING THE EXTENDED...WITH COOL
AND DRY CANADIAN HIGH PRESSURE MID-WEEK EVENTUALLY GIVING WAY TO THE
RETURN OF HOT AND HUMID CONDITIONS...ALONG WITH THUNDERSTORM CHANCES
THIS WEEKEND.
TUESDAY AND WEDNESDAY...A CANADIAN HIGH WILL MOVE ACROSS THE
AREA...WITH DEWPOINTS FALLING COMFORTABLY BACK INTO THE 40S. H85
TEMPS WILL BE BACK UNDER 10C...WHICH WILL SUPPORT HIGHS IN THE LOWER
70S...WHILE THOSE LOWER DEWPOINTS WILL ALLOW MORNING LOWS TO DROP
BACK INTO THE 40S/50S. THE ONLY DRAWBACK TO THE WEATHER TUESDAY AND
WEDNESDAY IS THAT THIS CANADIAN HIGH WILL LIKELY BRING ANOTHER ROUND
OF SMOKE WITH IT. THIS COULD FIND ITS WAY TO THE SFC...BUT IT/S TOO
EARLY TO TELL IF THIS WILL GIVE US NOTHING MORE THAN A MILK COLORED
SKY...OR WILL BE ABLE TO REDUCE THE VISIBILITY AND LEAD TO POOR AIR
QUALITY AGAIN.
NOT EXPECTING ANY PRECIP UNTIL FRIDAY NIGHT WHEN A WARM FRONT AND
TROPICAL AIR MAKE THEIR RETURN. THIS WARM FRONT WILL BE COMING NORTH
IN RESPONSE TO A SUBTROPICAL RIDGE THAT WILL BE BUILDING ACROSS THE
SRN PLAINS...WITH AN UPPER RIDGE AXIS NUDGING NORTH INTO THE UPPER
MS VALLEY. THIS BOUNDARY WILL LIKELY GET HUNG UP OVER/NEAR OUR AREA
WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS FROM
FRIDAY NIGHT THROUGH SUNDAY NIGHT. H85 TEMPS ALSO LOOK TO WARM INTO
THE MID 20S C...WHICH WOULD BE SUPPORTIVE OF HIGHS IN THE 90S.
HOWEVER...WITH THE THREAT FOR SHOWERS/STORMS AND CLOUD COVER...KEPT
FORECAST OF HIGHS IN THE MID/UPPER 80S GOING...BUT IF WE DON/T HAVE
CONVECTION LITTERING THE LANDSCAPE MUCH THIS WEEKEND...OUR CURRENT
FORECAST HIGHS FOR THE WEEKEND ARE LIKELY A GOOD 5 DEGREES TO COLD.
BEYOND NEXT WEEKEND WE WILL HAVE TO WATCH HOW FAR EAST THE RIDGE
BUILDS ACROSS THE PLAINS...BUT CERTAINLY BOTH THE GFS/ECMWF ARE
HINTING A SIGNIFICANT HEAT WAVE BUILDING ACROSS THE PLAINS FOR THE
MIDDLE OF JULY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 709 AM CDT MON JUL 6 2015
A COLD FRONT JUST WEST OF THE TWIN CITIES WILL PROGRESS SLOWLY
EAST THIS MORNING...CLEARING KEAU AROUND 19Z. MOST OF THE
SIGNIFICANT CONVECTION IS NOW EAST OF KEAU WITH EXTENSIVE SHOWERS
THROUGH THE MORNING FROM SOUTH CENTRAL MN THROUGH WEST CENTRAL WI.
MORE SHOWERS ARE EXPECTED TO DEVELOP THROUGH THE MORNING FROM
SOUTHWEST INTO CENTRAL MN AHEAD OF THE UPPER TROUGH. IFR/LOW MVFR
CEILINGS WILL BE COMMON THROUGH EARLY THIS AFTERNOON WITH
IMPROVEMENT TO VFR BY THIS EVENING. MVFR VSBYS WILL BE COMMON IN
THE SHOWERS AS WELL. NORTHWEST WINDS OF 15G25KTS FOR THE AFTERNOON
IN THE WAKE OF THE FRONT.
KMSP...CEILINGS DETERIORATING TO LOW MVFR/IFR THIS MORNING AS
WINDS SHIFT TO THE NORTH IN THE WAKE OF THE COLD FRONT. SHRA WILL
BE COMMON THROUGH THE MORNING WITH AN ISOLATED TSRA STILL
POSSIBLE. MVFR CEILINGS THIS AFTERNOON BECOMING VFR BY LATE
AFTERNOON. NNW WINDS GUSTING UP TO 25 KNOTS DURING THE AFTERNOON.
/OUTLOOK FOR KMSP/
TUE...VFR. WINDS NNW 5-10 KTS.
WED...VFR. WINDS S 5-10 KTS.
THU...VFR. WINDS S 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ051>053-
058>063-065>070-073>078-082>084-091-092.
WI...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ014-015-
023>025.
&&
SHORT TERM...RAH
LONG TERM...MPG
AVIATION...RAHHazardous weather outlook, Jul 6, 5:14 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 514 AM CDT MON JUL 6 2015 MNZ051>053-058>063-065>070-073>078-082>085-091>093-WIZ014>016- 023>028-071015- SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD- BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 514 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL BE POSSIBLE THROUGH THE MORNING. SOME FLOODING IS POSSIBLE THROUGH THE MORNING WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS EXIST FROM FRIDAY THROUGH SUNDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>050-054>057-064-071015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- 514 AM CDT MON JUL 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS EXIST FROM FRIDAY THROUGH SUNDAY. THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 6, 8:36 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 SSE BALSAM LAKE 45.40N 92.42W
07/06/2015 M3.26 INCH POLK WI COCORAHS
&&
MKMLocal storm report, Jul 6, 8:37 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HAMMOND 44.97N 92.44W
07/06/2015 M3.40 INCH ST. CROIX WI COCORAHS
MEASURED 4 MILES WEST OF TOWN
&&
MKMLocal storm report, Jul 6, 8:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN OSCEOLA 45.32N 92.70W
07/06/2015 M3.65 INCH POLK WI COCORAHS
MEASURED 2 MILES ENE OF TOWN
&&
MKMLocal storm report, Jul 6, 8:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 NE NYE 45.37N 92.50W
07/06/2015 M4.12 INCH POLK WI COCORAHS
MEASURED 7 MILES ESE OF ST. CROIX FALLS
&&
MKMLocal storm report, Jul 6, 8:43 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
843 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN FARMINGTON 44.66N 93.18W
07/06/2015 M4.61 INCH DAKOTA MN PUBLIC
REPORTED VIA TWITTER.
&&
MKMLocal storm report, Jul 6, 8:47 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
847 AM CDT MON JUL 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD KNAPP 44.95N 92.08W
07/06/2015 DUNN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED US HWY 12 NEAR
KNAPP IS CLOSED DUE TO FLOODING.
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:54 PM CDT | Flash Flood Watch | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 16 hr |
| Jul 6, 3:13 AM CDT | Flash Flood Warning | MPX | Pierce, Saint Croix | 2 hr |
| Jul 6, 5:31 AM CDT | Special Weather Statement | MPX | Eau Claire | 104 min |
| Jul 6, 5:35 AM CDT | Flash Flood Warning | MPX | Pierce, Saint Croix | 5 hr |
| Jul 6, 5:45 AM CDT | Flash Flood Warning | MPX | Chippewa, Dunn, Eau Claire | 3 hr |
Nearby
Areal Flood Warnings in Wisconsin, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.